MAUDE Adverse Event Report: CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM

CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM
Model Number 170-03-27518
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Angina (1710); Perforation (2001)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant devices continued with all therapy dates as (b)(6) 2020: guide wire: fielder xt.Pre-dilatation balloons: 2.5x12mm emerge, 2.5x12mm nc quantum apex.Cutting balloon: wolverine.Support catheter: guideliner (size unknown).The stent remains implanted in the patient and the delivery system was discarded by the site.A review of the lot history record (lhr) was performed.There were no non-conformances.The lot conforms to its predetermined specifications and requirements, including for balloon fatigue testing.A review of instructions for use confirmed that balloon rupture and perforation are labeled as a known potential adverse events.A review of the received angiography images confirmed the reported extravasation.While a definitive root cause for the reported balloon rupture and perforation are not able to be determined with certainty, patient history, comorbidities, and challenging vessel and lesion morphology are likely contributing factors.Additionally, it cannot be stated with certainty that balloon rupture did not cause or contribute to perforation.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design, or labeling; there is no evidence of a device deficiency.
 
Event or Problem Description
A (b)(6)-year-old male patient with medical history of multi-vessel coronary artery disease, and prior st-elevated myocardial infarction (stemi) treated via percutaneous coronary intervention (pci) of non-target vessel, and pancreatic cancer recently diagnosed with metastatis, presented (b)(6) 2020 for planned pci of a severely calcified lesion in the very tortuous proximal left circumflex (lcx) coronary artery.The patient received 7000 units heparin to achieve an act of greater than 300 seconds.After engaging a 4.0 guiding catheter via left common femoral access, an attempt was made to cross the lesion with a whisper guide wire, but it was unable to cross.A fielder xt wire was able to cross.Pre-dilatation was performed with a 2.5 x 12 balloon at 14 atmospheres (atms) for 2 inflations.Of note, the proximal circumflex did have some aneurysmal ectasia.There was evidence of a significant stenosis despite the balloon inflation, suggesting a ring of calcium.A cutting balloon was unable to cross; a guideliner support catheter was advanced then additional dilatation was performed using a 2.5x12mm non-compliant balloon, inflated to 20 atms, with satisfactory result.A 2.75x18mm cobra pzf¿ nanocoated coronary stent system was advanced to target lesion.During stent deployment, while the stent was able to be deployed in the target lesion, the balloon ruptured at 14 atms.Though unable to be confirmed, the physician reportedly suspects balloon rupture type was a pinhole.Evidence of extravasation into the pericardium (focal perforation) was then observed and the patient experienced chest pain.A 2.5x28mm covered stent was quickly deployed, successfully sealing the perforation.Intravascular ultrasound (ivus) showed moderate ostial circumflex stenosls that was eccentric with calcium.The stent itself appeared to be well expanded proximally; distally there was a step down to the native vessel which itself had mild diffuse calcific disease.Distal flow was timi 3 with no dissection and no evidence of thrombosis.The procedure was concluded with no additional intervention performed.After 30 minutes had passed, echocardiogram confirmed that there was no evidence of pericardial effusion.There were no adverse patient sequelae.In the opinion of the treating physician, the perforation was due to severe calcium.Though requested, no additional information was provided.

Brand Name
COBRA PZF
Common Device Name
STENT CORONARY DELIVERY SYSTEM
Manufacturer (Section D)
CELONOVA BIOSCIENCES, INC.
5840 el camino real
suite 111
carlsbad, ca
MDR Report Key10432966
Report Number3009306400-2020-00023
Device Sequence Number19567827
Product Code MAF
UDI-Device Identifier00879397000746
UDI-Public(01)00879397000746(17)220331(10)1903084001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number170-03-27518
Device Catalogue Number170-03-27518
Device Lot Number1903084001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2020
Initial Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight69